MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1.5MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1.5MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035421520
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Neurological Deficit/Dysfunction (1982)
Date of Event 02/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is 1 of 5 (coils) reports filed associated with this event.Subject device remains implanted.
 
Event or Problem Description
The patient underwent successful stent-assisted coil embolization of an aneurysm located in the right middle cerebral artery (mca) bifurcation.Post-procedure the patient was assessed having a mrs of 0.It was reported that 9 months post procedure, the patient experienced bilateral weakness.The bilateral weakness was ongoing and a mri procedure was performed showing stable findings consistent with chronic small vessel ischemic white matter change.No infarction was identified.According to the physician, the bilateral weakness was unrelated to the procedure and stents.However it is unknown if the bilateral weakness was related to the implanted coils (subject devices).The patient was assessed having a mrs of 0 at 2, 6 and 12 months and a nihhs of 0 at 12 months post the index procedure.
 
Additional Manufacturer Narrative
Expiration date: added.Manufacturing date: added.The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.The subject device was not returned for analysis; therefore, physical as well as a functional testing could not be performed.However, neurological/intracranial sequelae (bilateral weakness) is a known risk associated with endovascular procedures and noted as such in the device directions for use (dfu).Therefore, an assignable cause of anticipated procedural complication was assigned to this event.This is the first of 5 reports filed associated with this event.
 
Event or Problem Description

Brand Name
TARGET 360 NANO 1.5MM X 2CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key6865514
Report Number3008881809-2017-00324
Device Sequence Number124939
Product Code HCG
UDI-Device Identifier04546540697981
UDI-Public(01)04546540697981(17)181130(10)18700854
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K113412
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/20/2018
Device Model NumberM0035421520
Device Catalogue NumberM0035421520
Device Lot Number18700854
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/23/2017
Supplement Date Received by Manufacturer10/11/2017
Initial Report FDA Received Date09/14/2017
Supplement Report FDA Received Date11/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4 TARGET COILS (STRYKER)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age63 YR